MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120304
Medical Device Problem Codes Mechanical Problem (1384); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched and mechanically detached, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 3mm x 4cm galaxy g3 xsft coil (glx120304, l14009) was attempted to be re-sheathed to change the size.However, the sheath introducer got split and it was not able to be re-sheathed.It was replaced with another coil and the procedure was completed.The customer states there is no additional information available.Based on the analysis of the device received, the embolic coil was found stretched and mechanically detached.One non-sterile unit galaxy g3 xsft 3mm x 4cm was received inside of a pouch.The received device was visually inspected.The introducer was found damaged and separated from the unit.Then a microscopic analysis was performed, and the embolic coil was found stretched and mechanically detached.No other damages were observed.Also, the marker band was found at 39cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l14009 number, and no non-conformances related to the reported complaint condition were identified the complaint reported by the customer ¿coil introducer ¿ zipping difficulty-rezipping¿ was confirmed.Although the introducer was found separated from the unit, the introducer was found damaged and due to this observation, the event was confirmed.The complaint reported by the customer ¿coil introducer ¿ premature peeling¿ was confirmed, although this could not be evaluated due to the conditions of the received device (introducer separated).The damaged condition noted on the introducer may contribute to this failure and due to this we can confirm the event.The damaged and stretched condition appears to have been caused by excessive force.Neither the analysis nor the mre suggests that the failure reported could be related to the manufacturing process.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 3mm x 4cm galaxy g3 xsft coil (glx120304, l14009) was attempted to be re-sheathed to change the size.However, the sheath introducer got split and it was not able to be re-sheathed.It was replaced with another coil and the procedure was completed.The customer states there is no additional information available.Based on the analysis of the device received, the embolic coil was found stretched and mechanically detached.

Brand Name
GALAXY G3 XSFT 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10127994
Report Number3008114965-2020-00232
Device Sequence Number13976767
Product Code KRD
UDI-Device Identifier10886704077688
UDI-Public10886704077688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberGLX120304
Device Catalogue NumberGLX120304
Device Lot NumberL14009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2020
Initial Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1